Journals / Turkish Journal of Pediatrics / 2015 / Cilt: 57 - Sayı: 1

Datura stramonium poisoning in a child

Pages
82–84
Publication Date
2022-11-05
DOI
—
🏛️Bibliographic metadata and full text access for this article are provided via DergiPark.
DergiPark Record ↗
✨

AI Summary & Key Takeaways

AI Insight
⚡ TL;DR(Too Long; Didn't Read)

The medical history should be taken repeatedly in cases of unknown etiology, and physicians should keep in mind the possibility that unexplained anticholinergic toxidromes could be the result of exposure to toxic plants, in particular those containing atropine and atropine derivates

📌 3 Key Takeaways

🎯
Objective & Hypothesis:kaya AK, Güler E, Karabel N, Namlı AR, Göksügür Y.
📊
Key Findings & Data:Turk J Pediatr 2015; 57: 82-84.Hallucinogenic plant poisoning in children is a significant problem for the emergency physician.
💡
Conclusion & Impact:The medical history should be taken repeatedly in cases of unknown etiology, and physicians should keep in mind the possibility that unexplained anticholinergic toxidromes could be the result of exposure to toxic plants, in particular those containing atropine and atropine derivates
🔬Design:Research Article
📍Scope:2015 Verileri
⚙️Variables:Domain Parameters

Abstract

kaya AK, Güler E, Karabel N, Namlı AR, Göksügür Y. Datura stramonium poisoning in a child. Turk J Pediatr 2015; 57: 82-84.Hallucinogenic plant poisoning in children is a significant problem for the emergency physician. We describe the case of a boy who had slurred speech, fever, hallucinations, tachycardia, dilated pupils, confusion and disorientation. He had no history of drug use or toxin intake. All signs and symptoms were improved by supportive therapy within 48 hours. It turned out that the patient had ingested seeds of Datura stramonium in a neighbor’s garden two days previously. The medical history should be taken repeatedly in cases of unknown etiology, and physicians should keep in mind the possibility that unexplained anticholinergic toxidromes could be the result of exposure to toxic plants, in particular those containing atropine and atropine derivates

🔖

Cite This Article

ÖZKAYA, A. K., GÜLER, E., GÖKSÜGÜR, Y., NAMLI, A. R., KARABEL, N. (2022). Datura stramonium poisoning in a child. Turkish Journal of Pediatrics, Cilt: 57 - Sayı: 1, 82–84. https://ajindex.com/articles/613237

📄 Full Text PDF Viewer

📄

PDF görüntüleyici hazırlanıyor...

References (5)

  1. Krenzelok EP. Aspects of Datura poisoning and treatment. Clin Toxicol (Phila) 2010; 48: 104-110.
  2. Greene GS, Patterson SG, Warner E. Ingestion of angel’s trumpet: an increasingly common source of toxicity. South Med J 1996; 89: 365-369.
  3. Adegoke SA, Alo LA. Datura stramonium poisoning in children. Niger J Clin Pract 2013; 16: 116-118.
  4. Glatstein MM, Alabdulrazzaq F, Garcia-Bournissen F, Scolnik D. Use of physostigmine for hallucinogenic plant poisoning in a teenager: case report and review of the literature. Am J Ther 2012; 19: 384-388.
  5. Wiebe TH, Sigurdson ES, Katz LY. Angel’s Trumpet (Datura stramonium) poisoning and delirium in adolescents in Winnipeg, Manitoba: Summer 2006. Paediatr Child Health 2008; 13: 193-196.